MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366133
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The technical investigation of the returned device revealed that the balloon shows no signs of inflation.The device hub was inspected and found to be liquid tight.An inflation device was connected and while applying pressure a fine jet of water was seen to emerge from the center of the balloon.Microscopic analysis showed a pinhole in the balloon center and scratches on the balloon surface nearby the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause was determined.The final root cause for the reported event is most likely related to the patients anatomy.
 
Event or Problem Description
Ous mdr - as it was attempted to place the passeo-18 balloon catheter inside the lesion it was noticed that fluid was exiting from the hub.

Brand Name
PASSEO-18 4/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8540409
Report Number1028232-2019-01553
Device Sequence Number2443727
Product Code LIT
UDI-Device Identifier07640130414754
UDI-Public07640130414754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number366133
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08183435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1